MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 10 MM, 31 CM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 10 MM, 31 CM
Model Number 26003BA
Medical Device Problem Codes Image Display Error/Artifact (1304); Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, optics is unclear.No information about patient involvement available.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
Device evaluation: the customer's statement "optics blurry" can be confirmed.Upon inspection of the imaging, significant blurring and partial defocusing are visible.Severe abrasion is visible in the rod lens system and behind the distal cover glass.The optics may have been pre-cleaned using ultrasound, which led to increased abrasion in the system.Furthermore, the silicone separating layer in the distal cover glass has partially detached and is significantly contributing to the impaired imaging.Due to its age (10 years), the optics also show normal signs of wear.Despite the age of the optics, they are in good overall condition.The damage found is due to wear and tear on the one hand and clinical use/clinical reprocessing on the other.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 30°, 10 MM, 31 CM
Common Device Name
HOPKINS TELESCOPE 30°, 10 MM, 31 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21935963
Report Number9610617-2025-00738
Device Sequence Number7985158
Product Code GCJ
UDI-Device Identifier04048551090473
UDI-Public04048551090473
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K223923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26003BA
Device Catalogue Number26003BA
Device Lot Number1217HE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown